Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 29, 1993, 8:29 AM CDT for Madison County, Arkansas. It was in force for 91 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1993, 8:29 AM CDT (13:29 UTC)
- Expired
- Jun 29, 1993, 10:00 AM CDT
- In force
- 91 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Madison County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 1.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -325 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 291331 FFWFSM ARC087-291630- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 829 AM CDT TUE JUN 29 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...MADISON COUNTY AT 828 AM CDT FORT SMITH RADAR SHOWED STRONG THUNDERSTORMS OVER MADISON COUNTY WHERE NEAR 2 INCHES OF RAINFALL HAVE ALREADY OCCURRED AS SHOWED ON RADAR. MOVEMENT WAS SOUTHEAST AT 20 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:39 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 3:39 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT TUE JUN 29 1993 MODELS AND MOS NUMS INTERESTING CONSIDERING LAST NIGHT IT LOOKED HOT AND DUSTY THRU THIS FCST ANYWAY. TRW GOING IN SE KS MAY JUST SKIM FAR NE OK SO WILL HAVE TO INCLUDE MORN POPS THERE. ACTIVITY GOT GOING IN H85 CONV ZONE AS SHOWN BY NGM GRIDDAT. HI VVEL AT H85 AND H7 ALSO COINSIDES WELL WITH PCP. WPROFS SHOWING 45-50 KNT LLVL JET OUT IN WRN KS/OK BUT ATMOS HAS MEGA CAP OUT THERE. SO IF A STRAY TRW DOES GET GOING IT WILL DIE OUT QUICKLY AFTER SUNRISE. TEMPS TODAY SHUD BE A TAD ABV YESTERDAY'S AS ETA/NGM GRIDDAT PROGS HAVE ATMOS WARMING A FEW DEGS IN LLVLS. CLDS/WNDS SHUD BEHAVE SIMILAR TO YESTERDAY ALSO OVR FA. S/W OVER BAHA MEX AND S/W IN NRN STREAM WILL BE WX MAKERS FOR FA IN LATER PERIODS. NGM/AVN HANDLE H30 JET NEARLY THE SAME PULLING A PIECE OF IT DOWN INTO CENT KS BY THIS EVE. ETA KEEPS JET IN WY/NE. THIS DIFF IS ALSO SEEN IN HOW THE MODELS HANDLE THE H5 RDG OVR THE AREA. NGM/AVN SHFT THE RDG E AND PUT FA IN W/SW FLO WHILE ETA KEEPS THE RDG MORE INTACT. TROP MOISTURE IN MEX AHEAD OF BAHA SYS IS PULLED NE BY NGM. FRH DAT AND GRID H3 RH FIELDS SHOW THIS. SFC FNT GETS PUSHED INTO SRN KS BY WED EVE AND NGM TRIES TO WEAKEN CAP AHEAD OF FNT INTO NE OK ON WED. BEST CHC FOR PCP IN NE OK SHUD BE WED NIGHT. AVN HAS S/W PAST FA BY 12Z THURS SO WILL NOT PUT POPS IN EXTD. INCREASING HI CLDS SHUD KEEP TEMPS A FEW DEGS COOLER ON WED. FOLLOWED NGM MOS GENERALLY BUT DIDN'T GO AS HI ON POPS. TRW IN SE KS GETING CLOSE TO OTTAWA CNTY WILL HAVE TO WATCH CLOSELY. TUL 092/076 091/075 090 1212 MLC 095/077 091/074 091 --11 BVO 094/075 092/072 091 1222 IDB 095/077 091/074 090 --11 ...13... .OK...NONE.
In the hours before
Special weather statement, Jun 29, 5:22 AM CDT, 3 hours 7 minutes before
OKZ026-027-028-029-030-031-032-033-034-291130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 522 AM CDT TUE JUN 29 1993 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA COUNTY HAS EXPIRED AND WILL NOT BE EXTENDED... AT 515AM...RADAR SHOWED THE SEVERE THUNDERSTORM THAT WAS OVER NORTHERN OTTAWA COUNTY HAD MOVED INTO SOUTHWEST MISSOURI. OTHER THUNDERSTORMS WERE ENTERING NORTHERN OTTAWA COUNTY FROM KANSAS BUT THESE DO NOT APPEAR TO BE SEVERE. THEY EXTENDED FROM 5 MILES NORTHWEST OF COMMERCE TO NEAR WYANDOTTE. THEY WERE MOVING SOUTHEAST AT 20 MPH. MOST OF OTTAWA COUNTY CAN EXPECT THUNDERSTORMS UNTIL 6AM WITH VERY HEAVY RAINS AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTHEAST OKLAHOMA EAST OF TULSA UNTIL 10AM. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 29, 5:23 AM CDT, 3 hours 6 minutes before
OKZ026-027-028-029-030-031-032-033-034-291130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 522 AM CDT TUE JUN 29 1993 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA COUNTY HAS EXPIRED AND WILL NOT BE EXTENDED... AT 515AM...RADAR SHOWED THE SEVERE THUNDERSTORM THAT WAS OVER NORTHERN OTTAWA COUNTY HAD MOVED INTO SOUTHWEST MISSOURI. OTHER THUNDERSTORMS WERE ENTERING NORTHERN OTTAWA COUNTY FROM KANSAS BUT THESE DO NOT APPEAR TO BE SEVERE. THEY EXTENDED FROM 5 MILES NORTHWEST OF COMMERCE TO NEAR WYANDOTTE. THEY WERE MOVING SOUTHEAST AT 20 MPH. MOST OF OTTAWA COUNTY CAN EXPECT THUNDERSTORMS UNTIL 6AM WITH VERY HEAVY RAINS AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTHEAST OKLAHOMA EAST OF TULSA UNTIL 10AM. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 29, 6:15 AM CDT, 2 hours 14 minutes before
OKZ028-029-030-031-032-033-291215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 AM CDT TUE JUN 29 1993 ...SEVERE THUNDERSTORM WATCH #536 REMAINS IN EFFECT UNTIL 10 AM FOR MUCH OF NORTHEAST OKLAHOMA EAST OF THE TULSA AREA... THE WATCH INCLUDES THE FOLLOWING THAT PART OF EASTERN OKLAHOMA EAST OF A LINE FROM CENTRALIA IN CRAIG COUNTY TO NEAR MUSKOGEE. AT 615 AM...WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS THAT EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHERN DELAWARE COUNTY NEAR JAY. THESE STORMS MAY CONTAIN VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE STORMS IN NORTHEAST OKLAHOMA HAD WEAKENED SINCE 5AM. THE STORMS WERE MOVING SOUTH AT 20 MPH AND WILL MOVE INTO SOUTHERN DELAWARE COUNTY BY 630 AM.
Special weather statement, Jun 29, 6:16 AM CDT, 2 hours 13 minutes before
OKZ028-029-030-031-032-033-291215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 AM CDT TUE JUN 29 1993 ...SEVERE THUNDERSTORM WATCH #536 REMAINS IN EFFECT UNTIL 10 AM FOR MUCH OF NORTHEAST OKLAHOMA EAST OF THE TULSA AREA... THE WATCH INCLUDES THE FOLLOWING THAT PART OF EASTERN OKLAHOMA EAST OF A LINE FROM CENTRALIA IN CRAIG COUNTY TO NEAR MUSKOGEE. AT 615 AM...WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS THAT EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHERN DELAWARE COUNTY NEAR JAY. THESE STORMS MAY CONTAIN VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE STORMS IN NORTHEAST OKLAHOMA HAD WEAKENED SINCE 5AM. THE STORMS WERE MOVING SOUTH AT 20 MPH AND WILL MOVE INTO SOUTHERN DELAWARE COUNTY BY 630 AM.
Special weather statement, Jun 29, 7:10 AM CDT, 1 hour 19 minutes before
OKZ028-029-030-031-032-033-291415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 710 AM CDT TUE JUN 29 1993 ...SEVERE THUNDERSTORM WATCH #536 HAS BEEN CANCELLED... THE WATCH THAT WAS IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER HAS ENDED IN EASTERN OKLAHOMA. AT 710 AM...WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS THAT HAD MOVED OUT OF NORTHEAST OKLAHOMA AND INTO SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS. THERE IS STILL A CHANCE FOR LINGERING SHOWERS ALONG THE ARKANSAS BORDER BUT THOSE SHOULD END BY 9AM. SKIES WILL BECOME MOSTLY SUNNY THIS AFTERNOON ACROSS EASTERN OKLAHOMA. IT WILL BE ANOTHER VERY WARM AND HUMID AFTERNOON WITH HIGHS IN THE LOWER TO MID 90S.
Special weather statement, Jun 29, 7:13 AM CDT, 1 hour 16 minutes before
OKZ028-029-030-031-032-033-291415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 710 AM CDT TUE JUN 29 1993 ...SEVERE THUNDERSTORM WATCH #536 HAS BEEN CANCELLED... THE WATCH THAT WAS IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER HAS ENDED IN EASTERN OKLAHOMA. AT 710 AM...WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS THAT HAD MOVED OUT OF NORTHEAST OKLAHOMA AND INTO SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS. THERE IS STILL A CHANCE FOR LINGERING SHOWERS ALONG THE ARKANSAS BORDER BUT THOSE SHOULD END BY 9AM. SKIES WILL BECOME MOSTLY SUNNY THIS AFTERNOON ACROSS EASTERN OKLAHOMA. IT WILL BE ANOTHER VERY WARM AND HUMID AFTEVRNOON WITH HIGHS IN THE LOWER TO MID 90S.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.